Jump to content

how to cope with D/P and D/R


[ba...]

Recommended Posts

Iam  really  struggling  withh D/ and  D/R<  I  do  not  feel  human anymore  < no  feelings<  people  do  not  look real  even though  I know they  are I just  feel  neural  or depressed  about  everything; my  perception  of  people  and  places  seems  like they  are  disorted Iam not doing the best job  in expressing what Iam  feeling, would love to hear from others, if they  have had this problemand  how  it disappears, many thanks  bando Nothing  seems  real
Link to comment
Share on other sites

Hi Bando

 

Your not alone. In the early part of withdrawal I suffered greatly from dr/dp and It was a horrible experience!  I would be sitting at home and it wouldn't feel right--like I wasn't in my home.  I'd going for walks down my favorite route and It something felt off, almost like I didn't belong. My relationship with myself and my family/peers felt somehow changed and foreign.

 

I feel like myself a lot more now-a-days compared to the first few months of withdrawal. It DOES get better. Keep your head up.

 

Good Luck

-Sam

Link to comment
Share on other sites

Hi Bando,

DP and DR were one of my worst symptoms for a long time.  They say this is a anxiety state but it is really scary when you are going thru it.  I felt like I was me, but not me.  I looked at old pictures of when I was a young mom with my daughters and  could not relate to that person at all.  It was like zombie land and in a dream state all the time.  I found it impossible to drive to do many other things while this was happening.  I felt like I was Alice in Wonderland and everything was very bright and vivid.  it's like being a alilen in your own body  .  Fortunately this is only a temporary state due to withdrawl for most of us.  I honestly thought that I had truly lost my mind at times and had to pretend to everyone that I was ok.  Honestly, how can you explain these feelings and peceptions to others without them thinking that you are crazy.  Unless you have gone thru it it is impossible to understand.  I noticed that my DP and DR just gradually faded away and now it is completely gone.  It's just another symptom of withdrawl and should be treated as that.  Hang in there,  it will get better !        Ginia

Link to comment
Share on other sites

I have had this symptom for a long time really since I started tapering. It is the most god damn awful symptom and I find it very debilitating. For me the worst aspect is not knowing who I am and I am surprised when people recognise me. Haven't laughted or done anything enjoyable for months. I really hope it clears up.

 

Take Care

 

B

Link to comment
Share on other sites

Hello Bando,

 

I have had depersonalization along with depression at the same time.

 

I put together some information that might be helpful. It is from Benzo-Wise. This will give you an example of how she addresses the mental symptoms. I am the type of person who seeks to know what is happening and why, it brings comfort to me. I hope it does the same for you.

 

 

“Benzo-Wise, A Recovery Companion” by Bliss Johns, 2010

 

Depersonalisation:  altered perception, dissociated feelings, detached from self, feeling like alien in own body, disconnected

 

“With depersonalization, there is a sense of detachment and disconnection, as if the person is an outside observer of his or her body or mental processes.”

 

“This depersonalization experienced during withdrawal is not indicative of dissociative disorder or any other psychological illness. It is withdrawal-induced and, in that sense, is no different to muscle and joint pain, skin problems or any other physical symptom. As the nervous system begins to recover, the depersonalization usually becomes less intense and eventually fades away completely. “

 

“One way of accepting this symptom can be to regard it as an important self-protecting tool. When you think about the stressors and psychological trauma that some are subjected to during withdrawal, it would make sense that being detached and emotionless may, in the most unlikely way, lessen the impact. While the recovery process takes place, you may benefit from using positive self-talk and grounding exercises.”

 

 

 

Derealisation: altered perception, dissociated feelings, feeling of being distant, cut off, being in a dream-like state, surreal

 

“Derealisation causes one’s perception to be altered resulting in a sense of being in a strange or unreal reality.”

 

“Like depersonalization, this is a withdrawal symptom and nothing more. It does not need to be analyzed or treated as one would in the case of a dissociative or other mental health disorder. Again, reminding yourself that it is a result of your discontinuing the benzodiazepine and that you should regard it in the same manner as you would one of your physical symptoms, will lessen any related anxiety.”

 

Love to you,

 

Summer :hug:

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...